Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Should Azilect and Sinemet be taken at the same time?

Azilect Sinemet

  • Please log in to reply
1 reply to this topic

#1 Drummergirl

Drummergirl

    Advanced Member

  • Members
  • PipPipPip
  • 303 posts
  • LocationWhite River Jct. Vermont

Posted 10 December 2012 - 07:53 PM

DX 17 years ago, I am 52, but still able to do almost everything, as meds have been relatively effective.
After reading some of the posts regarding Azilect and Sinemet I am questioning their effectiveness taken together?
And I have another question to follow.
Thought I should give you my history and symptoms to aid in your reply.

My dosage is: First thing 5 am- 1 - 25/100 sinemet, plus, we just increased Azilect from .05 to .10 (taken just with the am sinemet.) To help with the wearing off and dyskenisia that can come from the CR.
1 1/2 hours later I take a half of 50/200 cr. Over the course of the day I take a half of 25/100 sinemets as needed. At bedtime, I take the other half of the 50/200 with .05 clonazepam. As my Neuro thinks I have RLS. I am not sure about it being RLS- It is not a creepy crawly feeling, it is tremors, shaking.
My tremor started with my right foot 17 years ago, obviously the tremors have increased a bit and are in my legs. When my meds have worn off I have significant tremors from my waist down that can last 2 hrs +, depending on my stomach content, which I am very aware of. With these tremors I have to stand or have pressure on my feet/ legs as it is impossible to sit unless I curl my legs around and hold them. By this time my whole body is shaking. ( what I would relate to DT's, as I have seen on tv)
My questions are: Should I take the Sinemet and Azilect together or spread them out? My Neuro left it up to me when to take the added Azilect.
2. Are my tremors in my legs RLS?
My Neuro has said "he wishes he had seen me before I was put on meds". I was Dx by a different Neuro.
He has only seen me once when I was experiencing the severe tremors in my lower body, and that was for a few minutes. He said, he didnt think it was from PD, and didn't have an explanation. He did however prescribe propananol for the "severe tremor" take as needed 40 mg. They leave me feeling mentally disconnected, so I only take them as a last resort. I remain very active physically as I thinks this has benefited.

Any thoughts will be appreciated.
Drummergirl
Dx in 95' at 35- Normal MRI, Abnormal Da t Scan- Resting tremor- right foot, leg tremors. RX- 25/100 Carb/ l =600 mg,
0.5 Azilect 1 daily Comtan 200mg 2 day, 0.5 mg Clonazepam 1 daily.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,596 posts
  • LocationUniversity of Florida

Posted 11 December 2012 - 08:51 AM

I can't make the diagnosis without seeing you in person, but there is no issue in mixing Azilect and Sinemet.

If you are insure of the diagnosis consider seeking another movement disorders trained neurologist.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





Also tagged with one or more of these keywords: Azilect, Sinemet

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users